Q:

What is the lethal dose of acetaminophen?

A:

Quick Answer

Taking more than 4,000 milligrams of acetaminophen in a 24-hour period can lead to severe liver failure, which can result in death if the patient does not receive treatment for overdose within eight hours, according to MedlinePlus. Symptoms of an acetaminophen overdose include stomach pain, sweating and convulsions.

Continue Reading

Full Answer

Additional signs of an acetaminophen overdose include yellow skin, clay-colored bowel movements and appetite loss, according to Drugs.com. Individuals who consume three or more alcohol-containing beverages a day should consult with a physician prior to taking acetaminophen as the combination can increase the risk of developing liver problems. Patients must also refrain from taking acetaminophen in conjunction with allergy or sleep medications that list acetaminophen or APAP as an ingredient.

Learn more about Medications & Vitamins

Related Questions

Explore